Multiplicative functions on the lattice of non-crossing partitions and free convolution

This is a preview of subscription content, access via your institution.


  1. [BeV]

    Bercovici, H., Voiculescu, D.: Free convolution of measures with unbounded support. PAM-572 (Preprint 1992)

  2. [BSS]

    Bonin, J., Shapiro, L., Simion, R.: Someq-analogues of the Schröder numbers arising from combinatorial statistics on lattice paths. (Preprint 1991)

  3. [Bou]

    Bourbaki, N.: Elements of mathematics; Algebra I. Berlin Heidelberg New York: Springer 1988

    Google Scholar 

  4. [Com]

    Comtet, L.: Advanced combinatorics. Dordrecht: Reidel 1974

    Google Scholar 

  5. [Ede1]

    Edelman, P.H.: Chain enumeration and non-crossing partitions. Discrete Math.31, 171–180 (1980)

    Google Scholar 

  6. [Ede2]

    Edelman, P.H.: Multichains, non-crossing partitions and trees. Discrete Math.40, 171–179 (1982)

    Google Scholar 

  7. [EdS]

    Edelman, P.H., Simion, R.: Chains in the lattice of non-crossing partitions. (Preprint 1991)

  8. [GSS]

    Glockner, P., Schürmann, M., Speicher, R.: Realization of free white noises. Arch. Math.58, 407–416 (1992)

    Google Scholar 

  9. [HiP]

    Hilton, P., Pederson, J.: Catalan numbers, their generalization, and their uses. Math. Intell.13 (no. 2), 64–75 (1991)

    Google Scholar 

  10. [Kla]

    Klarner, D.A.: Correspondences between plane trees and binary sequences. J. Comb. Theory9, 401–411 (1970)

    Google Scholar 

  11. [Kre]

    Kreweras, G.: Sur les partitions non croisées d'un cycle. Discrete Math.1, 333–350 (1972)

    Google Scholar 

  12. [Maa]

    Maassen, H.: Addition of freely independent random variables. J.Funct. Anal.106, 409–438 (1992)

    Google Scholar 

  13. [PSz]

    Polya, G., Szegö, G.: Aufgaben und Lehrsätze aus der Analysis I. Berlin Heidelberg New York: Springer 1954

    Google Scholar 

  14. [Pou]

    Poupard, Y.: Etude et denombrement paralleles des partitions non croisées d'un cycle et des coupage d'un polygone convexe. Discrete Math.2, 279–288 (1972)

    Google Scholar 

  15. [Rot1]

    Rota, G.-C.: On the foundations of combinatorial theory. I. Theory of Möbius functions. Z. Wahrscheinlichkeitstheor. Verw. Geb.2, 340–368 (1964)

    Google Scholar 

  16. [Rot2]

    Rota, G.-C.: Finite operator calculus. New York: Academic Press 1975

    Google Scholar 

  17. [Shi]

    Shiryayev, A.N.: Probability. (Grad. Texts Math., vol. 95) Berlin Heidelberg New York: Springer 1984

    Google Scholar 

  18. [Sim]

    Simion, R.: Combinatorial statistics on non-crossing partitions. (Preprint 1991)

  19. [SiU]

    Simion, R., Ullman, D.: On the structure of the lattice of noncrossing partitions. Discrete Math.98, 193–206 (1991)

    Google Scholar 

  20. [Spe1]

    Speicher, R.: A new example of ‘Independence’ and ‘White Noise’. Probab. Theory Relat. Fields84, 141–159 (1990)

    Google Scholar 

  21. [Spe2]

    Speicher, R.: The lattice of admissible partitions In: Accardi, L. (ed.) Quantum probability and related topics, vol. VIII. Singapore: World Scientific (to appear)

  22. [Spe3]

    Speicher, R.: Free convolution and the random sum of matrices. (Publ., Res. Inst. Math. Sci., vol. 29) (to appear)

  23. [Voi1]

    Voiculescu, D.: Symmetries of some reduced free productC*-algebras. In: Araki, H., Moore, C.C., Stratila, S., Voiculescu, D. (eds.) Operator algebras and their connection with topology and ergodic theory (Lect. Notes Math., vol. 1132, pp. 556–588) Berlin Heidelberg New York: Springer 1985

    Google Scholar 

  24. [Voi2]

    Voiculescu, D.: Addition of certain non-commuting random variables. J. Funct. Anal.66, 323–346 (1986)

    Google Scholar 

  25. [Voi3]

    Voiculescu, D.: Limit laws for random matrices and free products. Invent. Math.104, 201–220 (1991)

    Google Scholar 

Download references

Author information



Additional information

This work has been supported by the Deutsche Forschungsgemeinschaft (SFB 123)

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Speicher, R. Multiplicative functions on the lattice of non-crossing partitions and free convolution. Math. Ann. 298, 611–628 (1994).

Download citation


  • Convolution
  • Multiplicative Function
  • Free Convolution